A Caltech Library Service

The u.v.-Resistance of Double-stranded φX174 DNA

Yarus, Michael and Sinsheimer, Robert L. (1964) The u.v.-Resistance of Double-stranded φX174 DNA. Journal of Molecular Biology, 8 (4). pp. 614-615. ISSN 0022-2836. doi:10.1016/S0022-2836(64)80018-8.

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item:


The infective, intracellular form of bacteriophage φX174 DNA has been reported to be much more resistant to inactivation by u.v. irradiation than is" the infective single-stranded DNA isolated from mature virus. The tenfold smaller inactivation cross-section of the RFt is consistent with its postulated double-stranded structure (Sinsheimer, Starman, Nagler & Guthrie, 1962).

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:© 1964 Elsevier Ltd. Received 14 February 1964. After this work was submitted a note by Jansz, Pouwels & van Rotterdam (1963) appeared in which similar experiments were reported. This research was supported in part by grant RG 6965 from the National Institutes of Health and in part by fellowship 1F1 GM21, 328-01 of the USPHS.
Funding AgencyGrant Number
U.S. Public Health Service (USPHS)RG6965
U.S. Public Health Service (USPHS)1F1 GM21, 328-01
Issue or Number:4
Record Number:CaltechAUTHORS:20160616-133843046
Persistent URL:
Official Citation:Michael Yarus, Robert L. Sinsheimer, The u.v.-resistance of double-stranded φX174 DNA, Journal of Molecular Biology, Volume 8, Issue 4, 1964, Pages 614-615, ISSN 0022-2836, (
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:67981
Deposited By: Ruth Sustaita
Deposited On:16 Jun 2016 21:44
Last Modified:11 Nov 2021 03:58

Repository Staff Only: item control page